Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 25, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Apr 16, 2012, 7:22 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2012, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 16, 2012, 11:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
372 WHUS74 KLIX 170022 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 722 PM CDT MON APR 16 2012 ...HAZARDOUS SEAS CONTINUE TO IMPACT PORTIONS OF THE COASTAL WATERS... .GRADIENT FLOW ACROSS THE COASTAL WATERS HAS WEAKENED THIS EVENING. HOWEVER...SEAS WILL REMAIN HAZARDOUS TO SMALL CRAFTS THROUGH LATE THIS EVENING. SEAS SHOULD CONTINUE TO SUBSIDE OVER THE NEXT FEW HOURS. GMZ555-570-572-575-577-170300- /O.EXP.KLIX.SC.Y.0024.000000T0000Z-120417T0000Z/ /O.NEW.KLIX.SC.Y.0025.120417T0022Z-120417T0300Z/ COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 722 PM CDT MON APR 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...SOUTHEAST WINDS 15 TO 20 KNOTS. * SEAS...6 TO 7 FEET THROUGH THIS EVENING ARE FORECAST TO DROP BELOW ADVISORY CRITERIA AROUND 10 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING THIS EVENING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFTS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ550-552-557-170130- /O.EXP.KLIX.SC.Y.0024.000000T0000Z-120417T0000Z/ COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- 722 PM CDT MON APR 16 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
2 follow-up statements
908 WHUS74 KLIX 170254 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 954 PM CDT MON APR 16 2012 ...HAZARDOUS SEAS CONTINUE TO IMPACT PORTIONS OF THE COASTAL WATERS... .GRADIENT FLOW ACROSS THE COASTAL WATERS HAS WEAKENED THIS EVENING. HOWEVER...SEAS WILL REMAIN HAZARDOUS TO SMALL CRAFTS THROUGH MIDNIGHT. SEAS SHOULD SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA AFTER MIDNIGHT. GMZ555-570-572-575-577-170600- /O.EXT.KLIX.SC.Y.0025.000000T0000Z-120417T0600Z/ COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 954 PM CDT MON APR 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY... * SEAS...6 TO 7 FEET THROUGH MIDNIGHT ARE FORECAST TO DROP BELOW ADVISORY CRITERIA BY 1 AM CDT TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING THIS EVENING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFTS. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
396 WHUS74 KLIX 170430 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 PM CDT MON APR 16 2012 GMZ555-570-572-575-577-170530- /O.CAN.KLIX.SC.Y.0025.000000T0000Z-120417T0600Z/ COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 1130 PM CDT MON APR 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DECREASED BELOW 7 FEET AND BELOW SMALL CRAFT CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 3:17 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 16, 3:17 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 PM CDT MON APR 16 2012
.SYNOPSIS...
SURFACE LOW CENTERED NORTH OF MICHIGAN WITH A COLD FRONT
EXTENDING SOUTHWARD THROUGH CENTRAL TN THEN SOUTHWEST THROUGH
CENTRAL MS AND CENTRAL LA. TEMPERATURE GRADIENT ACROSS THE FRONT
IS ROUGHLY 20 DEGREES WITH TEMPS IN SOUTHEAST LA STILL IN THE LOW
TO MID 80S...EXCEPT IN RAIN COOLED AREAS...AND TEMPS BEHIND THE
FRONT RUNNING IN THE LOW TO MID 60S.
SCATTERED SHOWERS AND THUNDERSTORMS IMPACTING SOUTHEAST LA WITH
OCCASIONAL LIGHTNING APPARENT. STRONGEST WIND GUSTS OBSERVED TODAY
HAVE GENERALLY BEEN IN THE 20 TO 30 MPH RANGE. HEAVIEST RADAR
ESTIMATED RAINFALL RATES HAVE BEEN IN THE 1 TO 2 INCH PER HOUR
RANGE.
&&
.SHORT TERM...
BIGGEST CONCERN IN THE SHORT TERM CONTINUES TO BE THREAT OF
LOCALLY HEAVY RAINFALL. AS MENTIONED ABOVE...RAINFALL RATES OF 1
TO 2 INCHES PER HOUR ARE OCCURRING WITH THE HEAVIER STORMS. AS
THE COLD FRONT CONTINUES TO SLOW DOWN/STALL...ISOLATED AREAS MAY
GET INTO A TRAINING PATTERN WHICH COULD RESULT IN SEVERAL ROUNDS
OF HEAVY RAIN IMPACTING THE SAME LOCATIONS. THIS COULD LEAD TO
SOME LOCALIZED FLOODING CONCERNS. THREAT AT ANY GIVEN LOCATION
REMAINS LOW...HOWEVER...SO NO WATCHES WILL BE ISSUED AT THIS TIME.
FORECASTERS WILL CONTINUE TO MONITOR THE THREAT THROUGH THE NEXT
36 HOURS.
CONCERNING SEVERE WEATHER...THE AIR MASS IS MUCH MORE SUITED TO
THE HEAVY RAINFALL THREAT. WHILE AN ISOLATED SEVERE STORM OR TWO
CANNOT BE ENTIRELY RULED OUT...THE THREAT FOR SEVERE WEATHER
IS LOW.
UPPER LEVEL SHORTWAVE TROUGH CURRENTLY MOVING INTO WEST TEXAS WILL
CONTINUE TO MOVE EASTWARD AND SHOULD PUSH THE WEAKENED COLD FRONT
OUT OF THE AREA BY TUESDAY EVENING...BRINGING AND END TO THE RAIN
AS WEAK HIGH PRESSURE BUILD INTO THE AREA.
.LONG TERM...
QUIET WEATHER EXPECTED ON WEDNESDAY AND THURSDAY AS WEAK HIGH
PRESSURE REMAINS IN CONTROL OF THE AREA WEATHER. LATE IN THE
WEEK...A RIGOROUS SHORTWAVE IS FORECAST TO DIVE INTO TEXAS BY
FRIDAY AFTERNOON. THIS SHORTWAVE WILL FORCE A STRONG COLD FRONT
INTO THE AREA LATE FRIDAY AND INTO SATURDAY. HAVE GENERALLY LEFT
SOLID CHANCE POPS ACROSS THE REGION FOR FRIDAY NIGHT AND SATURDAY
MORNING. THE FRONT SHOULD BE THROUGH THE AREA BY SATURDAY
AFTERNOON...WITH MUCH COOLER AND DRIER AIR MOVING INTO THE REGION
FOR SUNDAY AND THE FIRST PART OF NEXT WEEK.
&&
.AVIATION...
PRIMARY CONCERNS WILL REMAIN CONVECTION THAT AT TIMES MAY CLUSTER
FOR LONGER DURATION COVERAGE AT A FEW LOCATIONS. OTHERWISE...VFR
CONDITIONS OUTSIDE MVFR BASES IN TSRA THROUGH ABOUT 09Z...BECOMING
MVFR CIGS AND VSBY AS COOLER AIR FILTERS INTO AREA WITH FRONTAL
PASSAGE OVERNIGHT. RAINFALL IS EXPECTED TO BECOME EXTENSIVE BEHIND
THE SHALLOW FRONT FOR PREVAILING -SHRA WEATHER INDICATION...THOUGH
RAINFALL WILL LIKELY NOT BE CONTINUOUS THE ENTIRE VALID PERIOD
THROUGH 18/00Z.
&&
.MARINE...
MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE THROUGH THE EARLY
EVENING. WINDS HAVE BEEN STEADILY EASING FOR THE LAST FEW HOURS...
AND SEAS HAVE FINALLY BEGUN TO DIMINISH AS WELL. BUOY 42040 IS NOW
REPORTING 7 FT AND THAT SHOULD CONTINUE TO DROP OVER THE NEXT FEW
HOURS. WITH THAT SAID...WILL LEAVE THE SMALL CRAFT ADVISORY IN
PLACE UNTIL 00Z AND LET THE EVENING SHIFT MAKE ANY SMALL
EXTENSIONS IF NECESSARY. A COLD FRONT IS EXPECTED TO MOVE THROUGH
THE COASTAL WATERS TUESDAY/TUESDAY NIGHT WITH WEAK HIGH PRESSURE
BUILDING OVER THE WATERS THROUGH MID WEEK. A STRONGER FRONT IS
FORECAST TO MOVE THROUGH THE AREA FRIDAY NIGHT/SATURDAY...AND
ADVISORIES WILL LIKELY BE NECESSARY BEHIND IT AS STRONG HIGH
PRESSURE BUILDS INTO THE AREA.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...ER-METS TO NEW ORLEANS FOR NAVY WEEK STAGING ACTIVITIES.
ACTIVATION...NONE.
ACTIVITIES...MONITORING STRONG THUNDERSTORMS/FLOOD POTENTIAL
MONITORING ONGOING RIVER FLOODING AT MCGL1
SUPPORTING NAVY WEEK STAGING
MONITORING HAZARDS POTENTIAL FOR UPCOMING WEEKEND.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 72 50 78 / 70 80 30 0
BTR 65 76 53 79 / 70 80 30 0
ASD 66 77 54 79 / 60 80 40 10
MSY 68 78 58 78 / 60 80 40 10
GPT 67 76 56 79 / 60 80 50 10
PQL 67 78 56 79 / 60 80 50 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM STAKE
ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM
20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM.
&&
AVIATION/DSS...24/RR
REST OF DISCUSSION...95/DMHazardous weather outlook, Apr 16, 11:32 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1132 AM CDT MON APR 16 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171645- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1132 AM CDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR RIVER FLOODING IS OCCURRING ON THE LOWER ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE GULF COASTAL WATERS WITH THE EXCEPTION OF THE SOUNDS AND TIDAL LAKES. STRONG SOUTHERLY WINDS IN EXCESS OF 20 KNOTS AND ROUGH SEAS CAN BE EXPECTED. A COLD FRONT WILL STALL OVER THE AREA TODAY AND REMAIN IN PLACE THROUGH TONIGHT. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. A FEW STRONGER STORMS WILL BE POSSIBLE THIS AFTERNOON...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. SOME LOCALIZED FLOODING COULD OCCUR IF STORMS TRAIN OVER THE SAME AREAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE TUESDAY AS A COLD FRONT SLOWLY MOVES THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD BECOME STRONG. THESE STRONG STORMS COULD PRODUCE SMALL HAIL AND HEAVY RAINFALL. IF STORMS TRAIN OVER THE SAME AREAS...LOCALIZED FLOODING COULD OCCUR. A STRONG COLD FRONT COULD AFFECT THE REGION LATE FRIDAY INTO SATURDAY. THERE COULD BE SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN ADVANCE OF THE FRONT FRIDAY NIGHT. THIS SITUATION WILL CONTINUE TO BE MONITORED OVER THE NEXT SEVERAL DAYS. STRONG NORTHERLY WINDS WILL BE POSSIBLE SATURDAY AND SUNDAY IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS COULD PROMPT THE ISSUANCE OF SMALL CRAFT ADVISORIES FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TOMORROW...MOSTLY DUE TO THE HEAVY RAIN THREAT ACROSS THE AREA. SPOTTER ACTIVATION MAY ALSO BE REQUIRED FROM LATE FRIDAY INTO SATURDAY MORNING AS A STRONG COLD FRONT IMPACTS THE AREA. 24/RR
In the hours before
Special weather statement, Apr 16, 1:45 PM CDT, 5 hours 37 minutes before
LAZ050-072-161945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 145 PM CDT MON APR 16 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH... AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF RESERVE...OR ABOUT OVER WHITEHALL...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... KILLIAN BY 205 PM... SPRINGFIELD BY 215 PM... PONCHATOULA BY 230 PM... 7 MILES SOUTHEAST OF HAMMOND BY 235 PM... ROBERT BY 245 PM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Apr 16, 2:41 PM CDT, 4 hours 41 minutes before
LAZ058-072-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 241 PM CDT MON APR 16 2012 ...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING ST. JOHN THE BAPTIST PARISH...SOUTHERN TANGIPAHOA PARISH... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG INTERSTATE 55 FROM HAMMOND TO PONCHATOULA TO RUDDOCK TO LAPLACE. THE THUNDERSTORMS WERE MOVING SLOWLY NORTHEAST. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... INTERSTATE 55 SOUTH OF HAMMOND TO LAPLACE PONCHATOULA BY 300 PM... HAMMOND...AND 6 MILES SOUTHWEST OF ROBERT BY 345 PM... THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 16, 3:30 PM CDT, 3 hours 52 minutes before
MSZ080-162130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CDT MON APR 16 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING HANCOCK COUNTY... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF WAVELAND...OR ABOUT 7 MILES SOUTHEAST OF PEARLINGTON...MOVING NORTH AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PEARLINGTON...WAVELAND AND BAY ST. LOUIS THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 7/ARM
Special weather statement, Apr 16, 4:36 PM CDT, 2 hours 46 minutes before
LAZ062-162200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 436 PM CDT MON APR 16 2012 ...CLUSTER OF THUNDERSTORMS NEARLY STATIONARY AFFECTING ORLEANS PARISH... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR NEW ORLEANS...OR ABOUT OVER NEW ORLEANS. THE THUNDERSTORMS WERE NEARLY STATIONARY. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...NEW ORLEANS THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 16, 4:46 PM CDT, 2 hours 36 minutes before
MSZ080-162215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 446 PM CDT MON APR 16 2012 ...CLUSTER OF THUNDERSTORMS MOVING NORTH AFFECTING SOUTHERN HANCOCK COUNTY... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF WAVELAND...OR ABOUT 4 MILES SOUTHEAST OF PEARLINGTON...MOVING NORTH AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PEARLINGTON AND STENNIS SPACE CENTER THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 16, 5:34 PM CDT, 1 hour 48 minutes before
LAZ040-162330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 534 PM CDT MON APR 16 2012 ...CLUSTER OF THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. TAMMANY PARISH... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS NEAR EDEN ISLE...OR ABOUT 4 MILES WEST OF EDEN ISLE...MOVING NORTHEAST AT 10 TO 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LACOMBE...SLIDELL...SLIDELL AIRPORT AND PEARL RIVER THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING OR URBAN FLOOD ADVISORY IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:49 PM CDT | Areal Flood Advisory | LIX | Saint Bernard | 116 min |
| Apr 16, 9:06 PM CDT | Flash Flood Watch | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 19 hr |
| Apr 17, 1:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 17, 3:08 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Charles | 112 min |
| Apr 17, 3:21 PM CDT | Special Marine Warning | LIX | 24 min | |
| Apr 17, 5:22 PM CDT | Small Craft Advisory | LIX | 5 hr | |
| Apr 17, 6:47 PM CDT | Special Marine Warning | LIX | 88 min | |
| Apr 16, 8:48 PM CDT | Areal Flood Advisory | LIX | Hancock | 117 min |
| Apr 17, 12:15 PM CDT | Tornado Warning | LIX | Walthall | 30 min |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.